MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 10302804
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
During a dialysis treatment, the patient's bioflo chronic dialysis catheter, began to leak under the red luer neck.It was reported that the patient experienced blood loss and air aspiration; however, follow up determined that there was actually no blood loss.The treatment was aborted due to this issue.It was reported the catheter had been placed approximately a year prior to this event.Catheter was removed and replaced.
 
Additional Manufacturer Narrative
Returned for evaluation was a used bioflo dialysis catheter.As received, it was noted during the visual inspection that there was a hole just below the female luer {blue clamp side}.The reported complaint device failure mode of catheter leaked was confirmed.Hole was observed in the venus extension tube adjacent to the flat section of the hub, i.E.90° from the parting line.The likely root cause for this tubing fracture is over-torquing of the hub to extension tubing junction during cleaning/use of the device.Exact implant date is not available but it was reported device was in situ for at least one year.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the following is provided as a reference from dfu.Warnings: · in the rare event that a hub or connector separates from any component during insertion or use, take all necessary steps and precautions to prevent blood loss or air embolism and remove catheter.· use of excessive pull force on the catheter may cause the suture wing to detach from the bifurcate.· do not use acetone on any part of the catheter tubing.Exposure to this agent may cause catheter damage.· do not use sharp instruments near the extension tubing or catheter lumen.· do not use scissors to remove dressing.· catheter will be damaged if clamps other than what is provided with this kit are used.· clamping of the tubing repeatedly in the same location may weaken tubing.Avoid clamping near the luers and hub of the catheter.· examine catheter lumen and extensions before and after each treatment for damage.· repeated over tightening of bloodlines, syringes, and caps will reduce connector life and could lead to potential connector failure.· if luer lock connectors are cleansed with a cleansing solution, allow the solution to dry fully before applying catheter end caps.Tape end caps between treatments to safeguard them against accidental removal.Note: endexo technology is intended to reduce catheter-related thrombus, and is not intended to treat or eliminate existing thrombus.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO DIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key14433809
Report Number1317056-2022-00077
Device Sequence Number20242606
Product Code MSD
UDI-Device IdentifierH965103028041
UDI-PublicH965103028041
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10302804
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale